Log in
Anxiety Support
37,984 members40,966 posts

Struggling with no medication

Hi all,

I hope everyone is having a nice day.

I've been on medication for many years. I've just moved in to another country and didn't go to any doctor here yet. I'm trying to overcome the need for medication. I was taking clonazepam. I was reading about and I believe I'm facing withdraw syndrome.

I have several symptoms related to anxiety, but I'm having other symptoms such as bad stomach, weakness, dry mouth, blurred vision, dizziness... Even when I'm not anxious.

I had a terrible day today. I was extremely anxious with every sort of symptoms. I checked my blood pressure and it was quite high.

My blood pressure is normal now, but I'm still struggling with the other symptoms.

Has anyone here went through the same issue?

I'd love to not have to take medication anymore.

I hope you all have a nice day.

13 Replies
oldestnewest

Hi Mariobrazil, are you still on your medication? If not, did you stop suddenly?

When I was on benzos for a long time, I went through withdrawal while being on

them. They no longer were working and the withdrawal symptoms were horrible.

You don't want to be stuck in limbo. Know this Mario, even when you think you

are not anxious, your subconscious mind doesn't know that and still can give

you the physical symptoms of anxiety.

Blood Pressure does zoom up when we are anxious. As you can see, it doesn't stay

up there once your body starts to settle down. I know you don't want to be on

medications any more but it needs to be done slowly and safely. It took me a long

time to be weaned off my Xanax, but I am now benzo free and it's a great feeling.

The time has got to be right as well as the process of getting off meds needs to be

regulated by a doctor.

I understand what you are feeling. I'm glad you turned to the forum for support. :) x

1 like
Reply

Hi Agora1,

Thank you for your message.

I stopped the regular use one month ago. I still have medication, but I was only taking eventually. I decided to stop one week ago.

I had this symptoms every time I started a irregular use of the medicine.

What exactly were your symptoms when you were stopping with benzos?

I am a bit scared.

Thank you once again.

1 like
Reply

Mario, even weaning slowly under my psychiatrist's care, the weaning was

bad. My brain fought tooth and nail to get it's fix. I wasn't afraid because I

understood where it was coming from. I also kept reminding myself that each

day/week, I was getting closer to be benzo dependent. It took time to get off

the med but also took a little longer for the brain to heal and learn to produce

the chemicals needed, on it's own. It's a process for sure but well worth the

end results. :)

Reply

Hello Mario, the best way to get off of meds is to titrate down (taper down) slowly to give your body and mind time to adjust. The common problem with quitting suddenly is that people freak out and start back up on the med because they can't handle the withdrawal symptoms. When i got off of klonopin I reduced my dosage by a quarter and stayed on that for a week and then reduced it by another quarter each week until i was off of it. I also did it at a time in my life when I didn't have a lot of additional stress going on to make it easier. I was on a low dose so the weekly reduction taper worked for me. If I had been on a higher dose, I would have done every two or three weeks instead. Also, the safest way is to work with your doctor or therapist when doing it. Your withdrawal symptoms are all common to getting off the med, my worst was the brain zapping.

Reply

Hi, you are definitely experiencing withdrawls symptoms. Oh, poor you 😰. I do not think it is a good idea to stop cold turkey you are just going to feel worse and worse. The good thing is nothings gonna happen to you but men you are really going to suffer. How many days are you without the medication? If I can give you advice go, find a doctor and get your medication. If you want to stop taking it do it slowly, cold turkey is very bad idea. I am tapering of seroxat , going down slowly and I know this withdrawls... just walk through the hell. Good luck and go to doctor, don't do this to yourself.

O and you can get more information related to the subject on this website. survivingantidepresants.org

2 likes
Reply

Sounds like it could be withdrawal? Drugs like clonazepam aren't meant to be taken long term. Good luck, and God bless. Take care of you.

1 like
Reply

Hi Mario I'm sorry to see your struggling with withdrawal please go to a doctor as soon as you can is not alway the right thing to stop any medication with out a doctors help as your finding there are lots of different withdrawal problems that could be dealt with by reducing your meds gradually with a doctors help! I hope everything gets well for you soon all the best david

Reply

Hi all.

I'm having a better day today. I still have the symptoms but with no anxiety (conscious) and my blood pressure have been fine.

It is far to be easy. But I think I can face these symptoms (if my blood pressure is ok).

Im gonna register at a local gp. Is anyone here in UK? I'm currently in London.

Reply

Back to medications.

My attempt to not take medications has finished. Yesterday I had a terrible episode on anxiety/high blood pressure. I went to the hospital and the doctor was seriously mad at me because I stopped my medications.

I'm going to the gp today to have more prescriptions...

Reply

Hope you are doing better. I have been on Sertraline for anxiety for over 10 years now and have never gone off of it but, eventually it would be nice to not be on medication; not sure if I can get to that point though. Hope you are doing better

Reply

Hi! Thanks for your message. I would not say I'm well... I'm just carrying on. I bit frustrated. I have an appointment next week, I'm gonna ask the doctor about changing the medicine and starting a plan for weaning

Reply

Hi ... if u r planning weaning of meds I wud recommend u to try beta blocker propranolol 20 mg minimum ... pls google and see if it helps u too ... u can discuss it with the doc as well

I hv been on them since a week daily dose 10 mg twice a day and it has helped ...at least till now

Beta blockers r safe and effective for long term plus canbe used for weaning

Reply

Wow coming off benzos in London is a thing itself !!. I think London is enough to give anyone anxiety at the best of times, good luck on your journey friend.

Reply

You may also like...